Alert archive / California / Wind Advisories in 2017

Wind Advisory 19, NWS Hanford, CA

April 26, 2017

NWS Hanford, CA issued this wind advisory at Apr 26, 2017, 2:46 AM PDT. It took effect at Apr 26, 2017, 1:00 PM PDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 2:46 AM PDT (09:46 UTC)
In effect from
Apr 26, 2017, 1:00 PM PDT
Expired
Apr 28, 2017, 5:00 AM PDT
In force
40 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

230 
WWUS76 KHNX 260946
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
246 AM PDT Wed Apr 26 2017

CAZ095-098-099-261800-
/O.NEW.KHNX.WI.Y.0019.170426T2000Z-170427T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
246 AM PDT Wed Apr 26 2017

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 5 AM PDT
Thursday.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase during the early afternoon and
  become strong and gusty during the late afternoon and evening.
  Winds expected to weaken overnight. 

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MV
6 follow-up statements
078 
WWUS76 KHNX 261752
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1052 AM PDT Wed Apr 26 2017

CAZ095-098-099-270200-
/O.CON.KHNX.WI.Y.0019.170426T2000Z-170427T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1052 AM PDT Wed Apr 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase during the early afternoon and 
  become strong and gusty during the late afternoon and evening. 
  Winds expected to weaken overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

DS
478 
WWUS76 KHNX 270203
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
703 PM PDT Wed Apr 26 2017

CAZ095-098-099-271200-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-170427T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
703 PM PDT Wed Apr 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will be strong and gusty through the night.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
982 
WWUS76 KHNX 271008
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
308 AM PDT Thu Apr 27 2017

CAZ095-098-099-271900-
/O.EXT.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
308 AM PDT Thu Apr 27 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 55 mph,
  strongest over the ridges and through and below passes and
  canyons. 

* TIMING...Winds will decrease slightly this morning before
  increasing again this afternoon. Winds will remain gusty through
  early Friday morning. 

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility. Strong winds may
  blow down limbs, trees, and power lines. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Bean
638 
WWUS76 KHNX 271855
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1155 AM PDT Thu Apr 27 2017

CAZ095-098-099-280300-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1155 AM PDT Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 55 mph,
  strongest over the ridges and through and below passes and
  canyons. 

* TIMING...Winds will increase again this afternoon. Winds will
  remain gusty through early Friday morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility. Strong winds may
  blow down limbs, trees, and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

DS
687 
WWUS76 KHNX 280245
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
745 PM PDT Thu Apr 27 2017

CAZ095-098-099-281200-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
745 PM PDT Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 55 mph, 
  strongest over the ridges and through and below passes and 
  canyons.

* TIMING...Winds will remain gusty tonight into early Friday
  morning.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility. Strong 
  winds may blow down limbs, trees, and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

BSO
133 
WWUS76 KHNX 281140
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
440 AM PDT Fri Apr 28 2017

CAZ095-098-099-281245-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
440 AM PDT Fri Apr 28 2017

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Winds will continue to diminish below advisory levels this 
morning. Yet, occasional gusts winds will persist this morning.

$$

CAZ089>092-281945-
/O.NEW.KHNX.WI.Y.0020.170428T1500Z-170429T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
440 AM PDT Fri Apr 28 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 8 AM this morning to 11 PM PDT
this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Winds will increase this morning after 8 AM PDT and
  continue blowing during the day. Winds are expected to remain
  strong until after sunset tonight through 11 PM PDT.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 4:00 PM PDT, 10 hours 46 minutes earlier.

Area forecast discussion, Apr 25, 4:00 PM PDT, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
400 PM PDT Tue Apr 25 2017

.SYNOPSIS...
Just a slight chance for some mountain showers Wednesday,
otherwise dry weather and seasonable temperatures through the end
of the work week. Breezy conditions will continue through the
week.

&&

.DISCUSSION...
Cirrus clouds continue to stream overhead in northeast flow aloft
between the northeast Pacific ridge and the broad upper trough to
our east. At the surface, we are experiencing temperatures
slightly below climo and continued breezy conditions.

This general synoptic pattern is progged to continue for the next
several days, with a series of shortwave troughs riding across the
pacific ridge. The next system will clip our area with a slight
chance for showers over the Sierra zones north of Tulare county on
Wednesday. QPF is limited and snow levels will remain high, so no
significant impacts from snow are anticipated. There will also be
some upslope clouds and light precip Wednesday night through
Thursday morning in the SJV facing slopes of Kern County. In
addition, we can expect an uptick in winds through and below
mountain passes with this system.

Models agree on a more significant buckle in the upper jet on
Friday. Limited moisture with this trough will make precip
unlikely as this system passes, but it should bring our windiest
period.

Slight ridging will follow this passing system for the weekend,
followed by another weak shortwave trough brushing the region by
the first part of next week. Again, limited moisture and no precip
expected. Temperatures will hover around climo through the period,
warming a few extra degrees Sunday and Monday under the ridge.

&&

.AVIATION...
Areas of MVFR and local mountain obscuring IFR in low clouds and
showers in the southern Sierra Nevada after 12Z Wed. Otherwise VFR
conditions will prevail across the central CA interior during the
next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...JEB
avn/fw...DS
synopsis...JEB

weather.gov/hanford

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.